MAUDE Adverse Event Report: ARTHROCARE CORPORATION STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION STARVAC 90 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC4251-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder scope with rcr, it was noticed that one of the very small metal balls from the starvac wand's tip was missing.The surgeon was able to find it quickly, and removed it from the patient with a grasper.A backup device was available, but it was not used to complete the procedure without delay, since the problem was noticed after the surgeon was done with the device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.One electrode tip has been eroded from the spacer tip.Bio debris is present.Product was out of the original packaging.No packaging returned.A functional evaluation found the device displayed settings (1,7) when plugged in.Plasma and coagulation were generated on the remaining electrode tips.The resistance measured at 0.90 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
STARVAC 90 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16792904
Report Number3006524618-2023-00160
Device Sequence Number17848415
Product Code GEI
UDI-Device Identifier00817470001716
UDI-Public00817470001716
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberASC4251-01
Device Catalogue NumberASC4251-01
Device Lot Number2105190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date04/23/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight70 KG